Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 11, NWS North Platte, NE

August 24, 20067 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Aug 24, 2006, 3:20 AM MDT for 7 counties in Nebraska. It took effect at Aug 24, 2006, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2006, 3:20 AM MDT (09:20 UTC)
In effect from
Aug 24, 2006, 10:00 AM MDT
Expired
Aug 24, 2006, 7:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
2872 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 240920
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 AM CDT THU AUG 24 2006

...RED FLAG WARNING FOR THE EASTERN NEBRASKA PANHANDLE TODAY...

.A STRONG LOW PRESSURE SYSTEM MOVING ONTO THE NORTHERN PLAINS
TODAY WILL BRING STRONG GUSTY WINDS TO WESTERN NEBRASKA WITH WARM
DRY AIR FROM THE SOUTH REDUCING RELATIVE HUMIDITIES TO CRITICAL
FIRE WEATHER LIMITS.

NEZ204-241730-
/O.NEW.KLBF.FW.W.0011.060824T1600Z-060825T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
320 AM MDT THU AUG 24 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MDT THIS EVENING. 

A COOL FRONT WILL SWEEP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
TODAY. A COMBINATION OF ISOLATED THUNDERSTORMS ALONG THE FRONT AND
STRONG GUSTY SURFACE WINDS AND DRY CONDITIONS WILL COMBINE FOR
CRITICAL FIRE WEATER CONDITIONS OVER THE EASTERN NEBRASKA PANHANDLE
AND PORTIONS OF THE WESTERN NEBRASKA SANDHILLS LATE THIS MORNING
AND CONTINUING THROUGH THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
POWER
1 follow-up statement
000 
WWUS83 KLBF 242034
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT THU AUG 24 2006

...RED FLAG WARNING FOR THE EASTERN NEBRASKA PANHANDLE THROUGH
EARLY EVENING FOR COLD FRONTAL PASSAGE...

.A COLD FRONT HAS MOVED INTO NORTHERN PORTIONS OF THE PANHANDLE
THIS AFTERNOON AND WILL MOVE THROUGH THE WESTERN SANDHILLS AND
SOUTHERN PANHANDLE THROUGH EARLY EVENING. TEMPERATURES IN THE UPPER
90S AND RELATIVE HUMIDITY LEVELS IN THE TEENS HAVE PRECEEDED THE
PASSAGE OF THIS FRONT WITH SOUTHWEST WINDS...HOWEVER AS WINDS
SWITCH TO THE NORTHWEST...AND INCREASE TO UP TO 30
MPH...TEMPERATURES HAVE SLOWLY DECLINED. RELATIVE HUMIDITY LEVELS
HAVE BEEN SLOW TO RECOVER BEHIND THE FRONT AND CRITICAL FIRE
CONDITIONS ARE EXPECTED TO REMAIN IN PLACE THROUGH AROUND SUNSET.

NEZ204-250100-
/O.CON.KLBF.FW.W.0011.000000T0000Z-060825T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
234 PM MDT THU AUG 24 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING FOR WIND SHIFT WITH COLD FRONTAL PASSAGE AND LOW RELATIVE
HUMIDITIES...

A COLD FRONT WILL MOVE THROUGH THE SOUTHERN PANHANDLE AND WESTERN
SANDHILLS THROUGH EARLY EVENING...BRINGINS A SHIFT IN THE
SOUTHWEST WINDS TO THE NORTHWEST. SOME GUSTS MAY ALSO APPROACH 40
MPH. RELATIVE HUMIDITY LEVEL BEHIND THE FRONT HAVE BEEN SLOW TO
RECOVER AND ARE NOT EXPECTED TO IMPROVE UNTIL AROUND SUNSET. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

13

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 24, 1:52 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 24, 1:52 AM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 AM CDT THU AUG 24 2006

.SYNOPSIS...
IR SHOWS COLD FRONT ACROSS NORTHWESTERN WY WITH WATER VAPOR
SHOWING MOISTURE FEED FROM THE PACIFIC. WATER VAPOR ALSO SHOWS
MOISTURE ROTATING NORTHEASTWARD FROM THE 4 CORNERS AREA. ONE S/WV
OVER SOUTHERN ALBERTA..ONE OVER SOUTHWESTERN MT...AND A THIRD
APPROACHING THE PACIFIC NORTHWEST COAST. AT THE SURFACE...LOW
PRESSURE IS OVER SOUTH CENTRAL SD WITH THE TROUGH EXTENDING INTO
THE PANHANDLE. DEWPOINTS AHEAD OF THE TROUGH IN CENTRAL AND
EASTERN NEB ARE IN THE 60S.

&&

.DISCUSSION...
FOR TODAY...SURFACE TROUGH ALIGNS ONCE AGAIN ACROSS THE CWA...AS
PACIFIC COLD FRONT APPROACHES. THE FRONT CATCHES UP TO THE TROUGH
AFTER 18Z...AND THEN CLEARS THE CWA TO THE EAST AND SOUTH BEFORE
4Z. ISOLATED TSRA DURING THE AFTERNOON AS FIRST S/WV TROUGH COMES
THROUGH. STRONGEST STORMS IN THE VICINITY OF THE FRONT WITH
GREATER MOISTURE AVAILABLE. SOME SEVERE STORMS WILL BE
POSSIBLE...IN THIS HIGHER CAPE AREA. THE EXACT POSITION OF THE
FRONT WILL BE CRITICAL...AS THE NAM MODEL SUGGESTS THE BEST SEVERE
THREAT WILL BE JUST EAST OF THE CWA. AFTER THE FRONT PASSES...A
LONG DURATION OF EASTERLY COMPONENT LOW LEVEL FLOW IS EXPECTED
THROUGH THE WEEKEND...ESPECIALLY THE FIRST HALF. THE MODELS ARE
HAVING TROUBLE RESOLVING THE PASSAGE OF THE MAIN UPPER LEVEL
TROUGH AXIS. FORECAST THROUGH THE WEEKEND HAS THEREFORE BEEN
TRENDED TOWARDS HIGHER POPS...LOWER TEMPS AND MORE CLOUDS. FAR
NORTHEASTERN PORTIONS OF THE CWA MAY ESCAPE THE CLOUDY AND DAMP
CONDITIONS...AND LOWEST POPS ARE INCLUDED IN THOSE AREA. PANHANDLE
ZONES FAVORED FOR PRECIP AND CLOUDS AND PERHAPS SOME DRIZZLE WITH
PERSISTANT UPSLOPE FLOW. WITH THE GFS ENSEMBLES WIDELY DIVERGENT
BY 12Z SUNDAY...KEPT WITH THE CLOUDY...COOL AND SHOWERY TREND FOR
SUNDAY UNTIL IT IS MORE CERTAIN WHEN THE UPPER TROUGH AXIS WILL
PASS. HIGH PRESSURE MONDAY AND TUESDAY WITH CLEARING AND TEMPS
CLOSE TO CLIMO. WARM UP THEREAFTER AS RIDGE BUILDS OVER THE REGION
WITH A DRY FORECAST. QUESTION IN THE EXTENDED BECOMES HOW HOT IT
GETS BY THE END OF THE WEEK...PERHAPS MORE 90S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14
Hazardous weather outlook, Aug 23, 2:49 PM MDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT WED AUG 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-241200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT WED AUG 23 2006 /249 PM MDT WED AUG 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TOMORROW AFTERNOON AND
EVENING AS A FRONT WORKS ACROSS THE AREA. THE ATMOSPHERE REMAINS
FAIRLY DRY WITH THE MOISTURE MAINLY LIMITED TO THE MID LAYERS OF THE
ATMOSPHERE. THEREFORE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT
A FEW STORMS MAY BE CAPABLE OF PRODUCING SOME DAMAGING WIND GUSTS
TOMORROW AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE BEHIND THE FRONT BEGINNING
FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13/KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:50 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup32 min

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.